Volume 13, issue 4 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 24
Issue 2, 595–1223
Issue 1, 1–594

Volume 23, 9 issues

Volume 22, 8 issues

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Closed surfaces and character varieties

Eric Chesebro

Algebraic & Geometric Topology 13 (2013) 2001–2037
Bibliography
1 M F Atiyah, I G Macdonald, Introduction to commutative algebra, Addison-Wesley Publishing Co. (1969) MR0242802
2 S Boyer, X Zhang, On Culler–Shalen seminorms and Dehn filling, Ann. of Math. 148 (1998) 737 MR1670053
3 S Boyer, X Zhang, A proof of the finite filling conjecture, J. Differential Geom. 59 (2001) 87 MR1909249
4 P J Callahan, M V Hildebrand, J R Weeks, A census of cusped hyperbolic $3$-manifolds, Math. Comp. 68 (1999) 321 MR1620219
5 E Chesebro, S Tillmann, Not all boundary slopes are strongly detected by the character variety, Comm. Anal. Geom. 15 (2007) 695 MR2395254
6 D Cooper, M Culler, H Gillet, D D Long, P B Shalen, Plane curves associated to character varieties of $3$-manifolds, Invent. Math. 118 (1994) 47 MR1288467
7 D Cooper, D D Long, The $A$-polynomial has ones in the corners, Bull. London Math. Soc. 29 (1997) 231 MR1426004
8 D Cooper, D D Long, Representation theory and the $A$-polynomial of a knot, Chaos Solitons Fractals 9 (1998) 749 MR1628754
9 M Culler, C M Gordon, J Luecke, P B Shalen, Dehn surgery on knots, Ann. of Math. 125 (1987) 237 MR881270
10 M Culler, P B Shalen, Varieties of group representations and splittings of $3$-manifolds, Ann. of Math. 117 (1983) 109 MR683804
11 N M Dunfield, Examples of non-trivial roots of unity at ideal points of hyperbolic $3$-manifolds, Topology 38 (1999) 457 MR1660313
12 F González-Acuña, J M Montesinos-Amilibia, On the character variety of group representations in $\mathrm{SL}(2,\mathbf{C})$ and $\mathrm{PSL}(2,\mathbf{C})$, Math. Z. 214 (1993) 627 MR1248117
13 O Goodman, D Heard, C Hodgson, Commensurators of cusped hyperbolic manifolds, Experiment. Math. 17 (2008) 283 MR2455701
14 R Hartshorne, Algebraic geometry, Graduate Texts in Mathematics 52, Springer (1977) MR0463157
15 A Hatcher, On the boundary curves of incompressible surfaces, Pacific J. Math. 99 (1982) 373 MR658066
16 A Hatcher, W P Thurston, Incompressible surfaces in $2$-bridge knot complements, Invent. Math. 79 (1985) 225 MR778125
17 P B Kronheimer, T S Mrowka, Dehn surgery, the fundamental group and SU$(2)$, Math. Res. Lett. 11 (2004) 741 MR2106239
18 S Lang, Introduction to algebraic geometry, Addison-Wesley Publishing Co. (1972) MR0344244
19 C Maclachlan, A W Reid, The arithmetic of hyperbolic 3-manifolds, Graduate Texts in Mathematics 219, Springer (2003) MR1937957
20 D Mumford, The red book of varieties and schemes, Lecture Notes in Mathematics 1358, Springer (1988) MR971985
21 U Oertel, Closed incompressible surfaces in complements of star links, Pacific J. Math. 111 (1984) 209 MR732067
22 S Schanuel, X Zhang, Detection of essential surfaces in 3-manifolds with $\mathrm{SL}_2$-trees, Math. Ann. 320 (2001) 149 MR1835066
23 I R Shafarevich, Basic algebraic geometry, I: varieties in projective space, Springer (1994) MR1328833
24 P B Shalen, Three-manifold topology and the tree for $\mathrm PSL_2$: the Smith conjecture and beyond, from: "Algebra, $K$-theory, groups, and education" (editors T Y Lam, A R Magid), Contemp. Math. 243, Amer. Math. Soc. (1999) 189 MR1732048
25 P B Shalen, Representations of 3-manifold groups, from: "Handbook of geometric topology" (editors R J Daverman, R B Sher), North-Holland (2002) 955 MR1886685
26 W P Thurston, Three-dimensional geometry and topology, Vol. 1, Princeton Mathematical Series 35, Princeton Univ. Press (1997) MR1435975
27 S Tillmann, On the Kinoshita–Terasaka knot and generalised Conway mutation, J. Knot Theory Ramifications 9 (2000) 557 MR1758873